MAUDE Adverse Event Report: MASIMO - 52 DISCOVERY RAD-5 PULSE OXIMETER

MASIMO - 52 DISCOVERY RAD-5 PULSE OXIMETER
Model Number 26818
Medical Device Problem Code Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was evaluated.External visual inspection showed no damage or defects.The device does not power on with lab stock batteries.The device was connected to an external power supply but does not power on and is observed to draw 170ma, exceeding 55ma at 6vdc for normal operational power draw.The circuit board was observed to warm up at component u7 on the instrument board, temperature measured at 113.2f (45.1c) after stabilizing for 30 minutes.This temperature did not exceed the maximum allowable limits (48c) of temperature safety requirements for surface contacted greater than 1 minute.No internal physical defect or damages observed via visual inspection without magnification.The customer complaint was duplicated, the short circuit prevents the device from powering on.A service history record review reveals that this unit was in the field for over two (2) months with no previous reported issues related to this reported event.(b)(6).
 
Event or Problem Description
The customer reported the rad-5 powered off suddenly.The device was hot and was unable to power on.No patient impact or consequences were reported.

Brand Name
RAD-5 PULSE OXIMETER
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 52 DISCOVERY
52 discovery
irvine CA 92618
MDR Report Key10088161
Report Number3011353843-2020-00082
Device Sequence Number3081598
Product Code DQA
UDI-Device Identifier00843997005517
UDI-Public00843997005517
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K033296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26818
Device Catalogue Number9196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2020
Initial Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1